Synthroid dosage levels

Common Questions and Answers about Synthroid dosage levels

synthroid

my levels are too low,,,,0.97,,,should my dosage be lowered or made higher?
Is synthroid dosage based solely on body weight or on TSH? I ask because I wonder what dose I will need to get a TSH of 40 down to 2 or 3 if I weigh 160?
I hate to say it, but 2 weeks is not enough time to allow the body to get the Synthroid levels correct. TSH levels for women can change monthly, and in fact, even daily. If you had a blood test done at say, 9am and another one two weeks later at 3pm then the TSH will be totally different. It always best to get tested at around the same time each time. This then gives a better reading. TSH rises during the day. I know it is a pain, but honestly wait a few more weeks then get tested again.
I am very good about taking my meds and get my blood taken periodically to check TSH levels. I have been on .88 of synthroid now for the last 10 months. I recently went to my gyno and he took some blood to check my tsh because I was there. I usually go to another doctor but I let him take the blood. My results came back with a tsh of .12. They wanted to raise my synthroid to .1 . Shouldn't they want to lower the dosage? Thanks for listening.
I have been on Synthroid 0.1mcg for the past 16 years. I have TSH levels drawn every 4-6 months which have always been on the low-normal side with no change in my medication. The last TSH drawn was 0.333 in September. I have been experiencing about 4 days of PAC's/PVC's quite constant, and am wondering if this is due to the low TSH level? I called my PCP who told me to stop the 0.1 mcg of Synthroid and that he was going to change my dosage to 0.75 mcg.
I was prescribed 50mg Synthroid to take daily because of thyroid levels. I took a blood test a month after starting the medication to see the difference. I always felt tired and my weight keeps increasing despite being careful with what I eat and doing exercise several times a week. I felt a little better but I received the test results today and my doctor explained I had to see an endocrine (sp?) specialist to review my situation. He said the medication I was taking was not enough.
The current dosage of synthroid is 75mcg. In January my test results were T4 13.4 T3 uptake 32 Free Thyroxine Index 4.3 TSH 0.358 When is blood work was done I was on 88mcg then dosage was lowered. Is this correct?
I believe as we age (especially women), so does our need of dosage for Synthroid. I had RAI & TT for graves almost 18yrs ago. For 10yrs I was fine on 200mcg, but as I aged I started needing less & less, then between the last 5yrs I was on different dosages from 100mcg-200mcg, currently have been on 200mcg for about 6 months. I think for me getting off BC & then turning 40 had a lot to do with my body needing a dosage change.
Hello. I was wondering if I could get your opinion. I was on 112 mg of Synthroid. My results were as follows: TSH .87 (.67-4.5) Free T4 1.17 I feel a little hyper. I suspect that I do better with my TSH a little higher. Would the next step be to drop down to 100 mg of Synthroid? Thank you for your opinion.
Hello. I was wondering if I could get some advice on my current dose of Synthroid. I was on 88 mcg with a TSH of 5.8. I was increased to 100 mcg. I have been on 100 for 3 weeks. I went ahead and tested my TSH after only 3 weeks because I wasn't feeling great. I did not test Free's. The TSH is now 3.44. My symptoms are anxiety, constipation, interrupted sleep, etc.
Thyroid disease and what medication/dosage that works to alleviate symptoms is just as individual as you are. Barb's right when she said the healing takes time. I think you are doing the right thing, going up slowly and keeping track of how you feel, but try to relax a little, even though I know that's hard to do when you don't feel well. I wish I'd found this forum years ago, it's been very helpful. You aren't alone, there are (sadly) LOTS of us out here and we know how you feel.
I had one lobe removed and 3/4 of the other. I was put on 200 MCG of Synthroid at that time. I've had my levels checked every year and they have been normal so meds weren't changed. In Jan. of this year, my TSH levels were 0.12, so my PCP cut my Synthroid to 25 MCG. I was very uneasy about the drastic decrease, as I felt great and was having no symptoms. I started to gain weight very rapidly about April and was very tired. in 2 months time I gained 20 lbs.
endo nurse called, dr is upping my synthroid to 137mcg since TSH is too high.
If a person has Hashimoto's and is taking synthroid, would an increase in exercise effect the therapeutic levels of the synthroid? I'm just curious about this. I would like to encourage my daughter to exercise but in the back of my mind I'm concerned about this. Thanks...
If your levels are not going down while on 160 mcg of Synthroid, what would the next dosage amount be? Thank you for answering my questions, I know I'm being a pain everyone, but this is taking over my life as much as I try to not let it. I'm just sooooo tired of not being able to live even a half way normal life. Again, Thank you.
I finally went to a doctor and checked my Thyroid levels and the outcome was that my dose should be increased to .137mg SYNTHROID. THis was about 3-4 months ago. For the first three months I can't really say that I noticed a big difference. However, the past month and a half I've started feeling horrible again. Anxiety, slight depression, no energy, poor memory, not as quick, head aches and dizziness and this past week I can't seem to get rid of this stomach ache.
The Cytomel is a shorter acting hormone than Synthroid and that is probably why they put you on it before RAI. Synthroid takes 3-4 weeks to bring those levels back, but it is a process, a slow one...of finding that right dose. I was just reading through the other posts and how everyone is dealing with dosage issues. I had to take baby steps because Synthroid causes me panic and elevated heart rate...so from 75 I just graduated to 100 and after a few days am pulpatating and feel the yukkies....
Could I get some help with my results and dosage of Synthroid? (I had Graves in 1993 and missed to check my blood months ago so I went into the hypo zone with TSH =52 in May). here my current situation: 8/4/2010 - TSH = 4.62 (I was recommended .125 Synthroid) 8/30/2010 TSH = 0.33 (moved to .112 mg Synthroid) 9/14/2010 TSH = 0.358 (moved to .100 mg Synthroid) Does it seem ok to you to land me in the right range?
What has been happening is that my synthroid dosage has been steadily increased due to my TSH levels. I was just informed again that my synthroid dosage will again be increased to .200 I was on .175 My doctor seems a bit puzzled over the fact that I am so tiny and yet I need such a high dosage of synthroid. He wants me to come in to meet with him and discuss all of my symptoms and run some more tests to try to figure out what is going on.
It depends on the severity of the hypothyroidism, the initial blood levels of the biologically active thyroid hormones (Free T3 and Free T4), the dosage of Synthroid, and the response of the specific patient to the Synthroid. If you will post your thyroid test results and their reference ranges, your symptoms of being hypothyroid, and your dosage of Synthroid, perhaps a member can narrow it down a bit. But I do need to say that usually symptom relief is not an immediate expectation.
I was put on the wrong dosage of synthroid for over a year a script was read wrong it should have been 25 mg and it was given as 125 mg. I am having problems with several things. My blood tests reveal aTSH level of .0009 and I have a empty sella constant tremors and severe headaches. Could this all be related to the wrong dosage? I also have nerve root sleeve cysts (21 in total) some are quite large.
Hi Malyhe, How your dosage of Synthroid affects you will depend on your body. Most physicians will, however, want you on a suppression dose of Synthroid after treatment for thyroid cancer (so, you would be considered ever-so-slightly hyperthyroid, based on TSH level). The problem with symptoms for thyroid problems is that they are non-specific. A lot of emotional and physical problems can cause anxiety and fatigue and difficulty focusing (just to mention a few).
MedHelp Health Answers